MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  SUMMIT DUOFIX TAP SZ3 HI OFF; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS, INC. 1818910  SUMMIT DUOFIX TAP SZ3 HI OFF; HIP FEMORAL STEM/SLEEVE
Catalog Number 157012090
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 01/29/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2015: medical records received.After review of the medical records for the mdr reportability, patient was revised due to soft tissue necrosis and granuloma from metal on metal.Clinical notes reported of pain and discomfort.Mri showed a large amount of peri-prosthetic fluid over the greater trochanter and in the anterior hip bursa which representing alval and indicative of reaction to metal wear.X-ray stated that there is a bone heterotopic new bone formation lateral to the hip and also new bone formation at superomedial aspect of the acetabular cup.Laboratory results for cobalt were above 7ppb.Product codes and lot numbers provided.
 
Additional Manufacturer Narrative
Medical records received.After review of the medical records for the mdr reportability, patient was revised due to soft tissue necrosis and granuloma from metal on metal.Clinical notes reported of pain and discomfort.Mri showed a large amount of peri-prosthetic fluid over the greater trochanter and in the anterior hip bursa which representing alval and indicative of reaction to metal wear.On (b)(6)2015, notes stated there is 1-2 cm shortening in the left leg.X-ray stated that there is a bone heterotopic new bone formation lateral to the hip and also new bone formation at superomedial aspect of the acetabular cup.Laboratory results for cobalt were above 7ppb.Product codes and lot numbers provided.The reported event has been evaluated and will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ3 HI OFF
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6762826
Report Number1818910-2017-22111
Device Sequence Number2014232
Product Code LPH
UDI-Device Identifier10603295060147
UDI-Public10603295060147
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2011
Device Catalogue Number157012090
Device Lot NumberAA5B21000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer10/08/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR